MAUDE Adverse Event Report: PROLLENIUM MEDICAL TECHNOLOGIES REVANESSE VERSA+ (WITH LIDOCAINE) 1.2 ML

PROLLENIUM MEDICAL TECHNOLOGIES REVANESSE VERSA+ (WITH LIDOCAINE) 1.2 ML
Model Number PN40083
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Angioedema (4536)
Date of Event 09/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had immediate swelling that progressively got worse within hours to the point of vascular compression.No pain per patient.Patient directed to the emergency room for im or iv steroid injection.Medrol dose pack, benadryl and zyrtec prescribed by aprn.
 
Event or Problem Description
On (b)(6) 2023 a patient received 0.6 cc total of revanesse versa+ into her upper and lower lips.The lips were disinfected with 70% isopropyl alcohol immediately prior to the procedure.The patient hadprevious juvederm products injected into their lips.Within 50 mins ( based on photos provided) the patient developed swelling in her lips.The swelling was primarily in her upper lip.Before photo showed an upper andlower lip filled beyond their anatomic borders, implying presence of prior filler.The photo taken 2 hours post injection shows a dermographic rash on a very swollen upper lip with minimal swelling of the lower lip.Thepatient was given a scripts for antihistamines and medrol dose pack and then sent to the emergency department for " im or iv steroids".There was no history of anaphylaxis.Hyluronidase was not used and the filler wasnot dissolved.This reaction represents a case of angioedema.Angioedema can be precipitated by food or drugs or in the case of hereditary angioedema it can be precipitated by stress, alcohol or trauma, such as dental procedures orlip injections.The other possible causes are the use of isopropyl alcohol on mucous membranes or a reaction to ha filler.Isopropyl alcohol is highly toxic to humans as it is rapidly metabolized to acetone in the humanbody.This occurs within 30 minutes.For this reason it cannot be inhaled, ingested or left on the skin.Although the injected ha is in the differential, the fact that the reaction resolved despite the ha not being dissolvedand that the swelling was primarily in the upper lip despite having a small amount of filler in both lips, makes it unlikely to be the cause in this case.The dermographic rash on the upper lip, seen in the photo provided,implies the reaction is more likely to be related to a topically applied substance.The white areas on the lips, which the injector felt were vascular compromise, are more likely caused by the acetone metabolite.My clinical opinion is that this case represents angioedema precipitated by a reaction to isopropyl alcohol applied to the thin epithelium and mucous of the lips.I trust this opinion will be of value to all parties concerned.Internal report number: (b)(4).

Brand Name
REVANESSE VERSA+ (WITH LIDOCAINE) 1.2 ML
Common Device Name
REVANESSE VERSA+ (WITH LIDOCAINE) 1.2 ML
Manufacturer (Section D)
PROLLENIUM MEDICAL TECHNOLOGIES
138 industrial parkway n
aurora, on L4G 4 C3
CA  L4G 4C3
Manufacturer (Section G)
PROLLENIUM MEDICAL TECHNOLOGIES INC.
138 industrial parkway n
aurora,, on L4G 4 C3
CA   L4G 4C3
Manufacturer Contact
ario khoshbin
138 industrial parkway n
aurora, on L4G 4-C3
CA   L4G 4C3
MDR Report Key17967045
Report Number3004423487-2023-00038
Device Sequence Number7965422
Product Code LMH
UDI-Device Identifier10669808001038
UDI-Public10669808001038
Combination Product (Y/N)Y
PMA/510(K) Number
P160042 S004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Model NumberPN40083
Device Lot Number23B063
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age33 YR
Patient SexFemale
Patient RaceWhite